question-icon

What causes constipation after taking Solpadeine and lower back pain after injury?

default
Posted on Thu, 23 Jul 2015
Question: My father who is 96 yrs old has been prescribed Laxose to prevent constipation caused by other essential meds - melfen and Solpaidene. These were prescribed for pain relief as a result of a fall which damaged his lower back which may have a chipped bone. He is taking Laxose for 3 days and has minor success and very painful stools. Can you please advise how Laxose will help his problem and what kind of results he may expect. Thanks

I would like to have your opinion on constipation as an issue for a very elderly person and the consequences of an on going problem for his general health. Thanks
doctor
Answered by Dr. Albana Sejdini (32 minutes later)
Brief Answer:
Constipation due to solpaidene...following remedies...

Detailed Answer:
Hi,

I am sorry for the situation your father is in.

1. Melfen is the brand name for ibuprofen, a NSAIDs medication. It is not shown to cause constipation.

2. Solpaidene is containing a mixture of these meds: paracetamol, caffeine and codeine.
Codeine is known to cause constipation problems.
Once he will stop taking solpaidene, he won't have constipation problems anymore. Can discuss with the doctor who prescribed it to change therapy.

3. Meanwhile,I advise to:
- drink plenty of water
- lactulose will help soften the stool,making bowel movement much easier
- other laxatives like senna can also help
- encourage to have foods high in fiber: fruits, vegetables, psyllium supplements can also help
- take 1 tablespoon of olive oil early in morning

Wish fast recovery!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6817 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constipation after taking Solpadeine and lower back pain after injury?

Brief Answer: Constipation due to solpaidene...following remedies... Detailed Answer: Hi, I am sorry for the situation your father is in. 1. Melfen is the brand name for ibuprofen, a NSAIDs medication. It is not shown to cause constipation. 2. Solpaidene is containing a mixture of these meds: paracetamol, caffeine and codeine. Codeine is known to cause constipation problems. Once he will stop taking solpaidene, he won't have constipation problems anymore. Can discuss with the doctor who prescribed it to change therapy. 3. Meanwhile,I advise to: - drink plenty of water - lactulose will help soften the stool,making bowel movement much easier - other laxatives like senna can also help - encourage to have foods high in fiber: fruits, vegetables, psyllium supplements can also help - take 1 tablespoon of olive oil early in morning Wish fast recovery! Dr.Albana